Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS Northern Indiana

February 10, 2017

NWS Northern Indiana issued this small craft advisory at Feb 10, 2017, 3:52 AM EST. It took effect at Feb 10, 2017, 10:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2017, 3:52 AM EST (08:52 UTC)
In effect from
Feb 10, 2017, 10:00 AM EST
Expired
Feb 10, 2017, 11:00 PM EST
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

875 
WHUS73 KIWX 100852
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EST FRI FEB 10 2017

LMZ043-046-101700-
/O.NEW.KIWX.SC.Y.0009.170210T1500Z-170211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 AM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EST THIS EVENING. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
548 
WHUS73 KIWX 101548
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EST FRI FEB 10 2017

LMZ043-046-110000-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-170211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 AM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
541 
WHUS73 KIWX 102034
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EST FRI FEB 10 2017

LMZ043-046-110400-
/O.EXT.KIWX.SC.Y.0009.000000T0000Z-170211T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
334 PM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...


* WINDS: SOUTHWEST 10 TO 20 KNOTS BECOMING WEST 5 TO 10 KNOTS LATE
  THIS EVENING. GUSTS UP TO 25 KNOTS THROUGH LATE EVENING.

* WAVES: 3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 3 FEET
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
258 
WHUS73 KIWX 110348
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EST FRI FEB 10 2017

LMZ043-046-110500-
/O.EXP.KIWX.SC.Y.0009.000000T0000Z-170211T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 PM EST FRI FEB 10 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 2:56 AM EST, 56 minutes earlier.

Area forecast discussion, Feb 10, 2:56 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
256 AM EST Fri Feb 10 2017

.SYNOPSIS...
Issued at 257 AM EST Fri Feb 10 2017

Considerable high cloud cover this morning will thin into this
afternoon with warmer air returning to the region courtesy of
gusty southwest winds. Temperatures will continue to warm through
the weekend with rain likely late Saturday into early Sunday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 257 AM EST Fri Feb 10 2017

Broad sfc ridge centered over the TN valley will rapidly shift
off into the wrn Atlantic by evening. Rtn flow aloft already
ramping up into the lakes and low level thermal trough will build
in earnest as a result.

Primary question is sfc temp response underneath considerable high
cloud debris spilling sewd from disturbance crossing the nrn lakes
this morning. Blended mos close and a deemed a good starting point
as cloud debris thins through this aftn and mixed layer deepens.
However shallow snow cover within narrow snow field through cntrl
IN/IL will likely yield somewhat cooler temps from MZZ to AOH.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 257 AM EST Fri Feb 10 2017

General high zonal across the ern US to start will devolve into
more concerted deep mean troughing over ern Canada and New England
longer term. Series of nrn stream sw disturbances amplifying sewd
through this flow pattern remain removed from srn stream flow
through the srn US and inherent richer moisture stream. Thus mild
temps this weekend will gradually cool to near normal by mid
period with a token chance for snow showers Wed & Fri.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1157 PM EST Thu Feb 9 2017

VFR/dry through the period with main focus on winds as low level
south-southwest increases on southern fringe of clipper system
tracking ese through the far Northern Great Lakes by later
today/tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 9, 3:57 AM EST, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
357 AM EST Thu Feb 9 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of...Michigan City...La Porte...South Bend...
Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee...
Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville...
Ligonier...Albion...Auburn...Garrett...Knox...North Judson...
Bass Lake...Winamac...Francesville...Medaryville...Plymouth...
Bremen...Culver...Rochester...Akron...Warsaw...Winona Lake...
Syracuse...Mentone...Columbia City...Tri-Lakes...South Whitley...
Fort Wayne...New Haven...Monticello...Monon...Brookston...
Logansport...Royal Center...Peru...Grissom AFB...Mexico...Wabash...
North Manchester...Huntington...Roanoke...Bluffton...Ossian...
Decatur...Berne...Marion...Gas City...Upland...Hartford City...
Montpelier...Portland...Dunkirk...Niles...Benton Harbor...
St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake...
Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers...
White Pigeon...Mendon...Coldwater...Bronson...Hillsdale...
Jonesville...Litchfield...Bryan...Edgerton...Wauseon...Archbold...
Swanton...Delta...Defiance...Sherwood...Hicksville...Napoleon...
Deshler...Liberty Center...Paulding...Antwerp...Payne...Ottawa...
Leipsic...Columbus Grove...Continental...Pandora...Van Wert...
Ohio City...Lima...Spencerville
357 AM EST Thu Feb 9 2017 /257 AM CST Thu Feb 9 2017/

This hazardous weather outlook is for portions of northwest Ohio...
northern Indiana and southwest Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-100900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
357 AM EST Thu Feb 9 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous for small craft will continue through
this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Conditions hazardous for small craft are likely to redevelop for a
time Friday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:57 AM ESTRiver Flood WarningIWXWilliams33 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.